MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA
Model Number TB100ST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 30-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported the catheter coil was exposed.Additional information received 06-aug-2018 stated: the anesthesiologist performed the block and noted the catheter was sheared.A fascia iliaca block was performed.The catheter was tunneled through the fascia but the catheter was inserted backwards up the needle which the doctor believes was sheared while doing so.Because of this, there is a possibility that the catheter was already sheared while in the patient.They noticed that the catheter was sheared when the catheter was removed.The anesthesiologist believes there " possibly" could be a small piece of the catheter in the patient but was unsure.At that time, the clinicians were not going to proceed with any medical interventions to confirm if there were any pieces left in the patient and or remove any pieces that may have been left.The patient was in stable condition and there was no patient injury reported.No further information to be provided.
 
Additional Manufacturer Narrative
One sample device was returned.The catheter¿s distal tip coating and internal spring were sheared off from the device.The device was evaluated.The instructions for use (ifu) stated, ¿if excessive resistance is encountered, stop, remove both needle and catheter as a unit and attempt new puncture.To avoid shearing catheter, never withdraw catheter back against needle bevel.¿ based on the tunneling technique described in the complaint as being used by the physician, it was determined that the user failed to properly follow the ifu regarding the instruction to ¿never withdraw the catheter back against the needle bevel.¿ the root cause was incorrect use.All information reasonably known as of 16-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
All information reasonably known as of 04-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received 18-sep-2018 stated the physician is not sure if he drew back on the catheter while the needle was in place.The physician did not feel resistance during catheter insertion or withdrawal.It was noted that when doing the tunneling technique you want the catheter insertion to the skin far away from the incision as possible."you place the catheter next to the nerve like normal then stick the needle in as far away from the incision as you can.You then find the sharp side of the needle and thread the catheter through it and back through the top." it is possible that when the catheter was threaded through the sharp end of the needle, that is when it was sheared.No further information to be provided.

Brand Name
ON-Q PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7836212
Report Number3006646024-2018-00030
Device Sequence Number1517527
Product Code CAZ
UDI-Device Identifier30680651407925
UDI-Public30680651407925
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB100ST
Device Catalogue Number104079200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer09/18/2018
10/24/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/12/2018
11/16/2018
Patient Sequence Number1